Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 102, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 20, 2020, 6:24 PM EDT for Gilmer County, Lewis County, West Virginia. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2020, 6:24 PM EDT (22:24 UTC)
- Expired
- Jul 20, 2020, 7:17 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gilmer County, WV, Lewis County, WV
The radar
The Charleston,WV radar (KRLX), 119 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:45 PM EDT | TSTM WND DMG | Camden, WV | SEVERAL TREES DOWN ON BUCHANNAN RUN ROAD. |
| Jul 20, 6:58 PM EDT | TSTM WND DMG | 2 N Weston, WV | TREES AND POWER LINES DOWN AT 19 NORTH ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793
WUUS51 KRLX 202224
SVRRLX
WVC021-041-202330-
/O.NEW.KRLX.SV.W.0102.200720T2224Z-200720T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
624 PM EDT Mon Jul 20 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Northeastern Gilmer County in north central West Virginia...
Lewis County in northern West Virginia...
* Until 730 PM EDT.
* At 623 PM EDT, a severe thunderstorm was located near Glenville,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Weston, Glenville, Stonewall Jackson, Jackson Mill, Sand Fork,
Camden, Baldwin, Sand Run, Troy, Newberne, Walkersville, Alum
Bridge, Ireland, Coxs Mills, Linn and Horner.
This includes the following highways...
Interstate 79 between mile markers 83 and 103.
Route 33 between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3880 8043 3882 8048 3883 8047 3886 8053
3885 8054 3887 8056 3886 8058 3890 8061
3888 8067 3889 8067 3896 8090 3905 8091
3907 8087 3913 8043 3897 8033
TIME...MOT...LOC 2223Z 269DEG 13KT 3898 8083
HAIL...1.00IN
WIND...60MPH
$$
081 follow-up statement
670
WWUS51 KRLX 202317
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
717 PM EDT Mon Jul 20 2020
WVC021-041-202327-
/O.CAN.KRLX.SV.W.0102.000000T0000Z-200720T2330Z/
Gilmer WV-Lewis WV-
717 PM EDT Mon Jul 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GILMER AND LEWIS
COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3880 8043 3882 8048 3883 8047 3886 8053
3885 8054 3887 8056 3886 8058 3890 8061
3888 8067 3889 8067 3896 8090 3905 8091
3907 8087 3913 8043 3897 8033
TIME...MOT...LOC 2310Z 269DEG 13KT 3898 8058
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:48 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 20, 2:48 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 248 PM EDT Mon Jul 20 2020 .SYNOPSIS... Hot and humid conditions continue with mainly afternoon and evening showers and thunderstorms through Thursday. A cold front arrives Thursday night. Slightly drier weather for the weekend. && .NEAR TERM /THROUGH TUESDAY/... As of 248 PM Monday... Latest GOES-16 visible satellite imagery indicates a building cumulus field along the Ohio River with storms now firing over southeast OH westward into KY. This is occurring along an old diffuse frontal boundary. Upstream trends are kind of worrisome as storms are lining up and essentially training along this boundary as flow aloft parallels the front over central and western KY. Will need to monitor this closely as heavy rain may become a factor over the Tri-State region this afternoon. Elsewhere, additional showers/storms are developing over the higher terrain of southwest VA and anticipate additional scattered thunderstorms to develop throughout the afternoon for all but our far northwest OH counties. These storms will also produce locally heavy rainfall and carry a threat for isolated wind damage. The thunderstorm activity should diminish with the setting sun, however, the front will remain in the area. Models also indicate a mid level wave passes by late in the night into Tuesday morning so did bring in some higher PoPs towards dawn over our northwest tier of counties. Tuesday will be a similar day to today, except I anticipate the front should begin shifting northward so the focus for showers/storms will be across our northern counties and in the mountains, with more scattered activity elsewhere. PWATs remain high so localized heavy rainfall will be a concern, along with isolated damaging winds. Otherwise, continued hot and humid with little change noted in temps or dewpoints. Heat indices in the lowlands approach 100 again tomorrow afternoon but come up just shy of heat advisory criteria. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 241 PM Monday... Latest models show an upper level high should be centered to our south with wsw flow across much of the area. Several short wave troughs are progged to push east in this flow. As a result, expect hot temperatures will continue with mainly afternoon and evening showers and thunderstorms. SPC currently has the area in marginal risk of severe thunderstorms for Wednesday with the greatest threat being damaging winds from a storm or two. As far as temperatures go, I generally went with a blend of model guidance which is close to the previous forecast. Expect afternoon readings should be in the lower 90s. However, abundant low- level moisture with dewpoints in the lower 70s across the lowlands will make it feel several degrees warmer. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 241 PM Monday... An upper level ridge will build across the middle of the country on Thursday with a trough developing to our east by Friday. A cold front is expected to push southeast on Thursday and then remain in the area on Friday. Expect showers and thunderstorms will develop in response to daytime heating and the front on Thursday and again on Friday. Long range models indicate the upper high will build east with some timing differences between the GFS and ECMWF. Either model suggests less shower and thunderstorm coverage for the weekend. Confidence is low for the forecast on Monday as the ECMWF generally leaves the upper high in place while the GFS flattens the ridge. Have generally gone with a model blend which indicates more widespread coverage of showers and storms on Monday. Afternoon temperatures should remain above normal through the period. However, lower dewpoints will result in apparent temperatures in the upper 80s and lower 90s each afternoon. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... As of 145 PM Monday... Latest high resolution satellite imagery shows an increasing cumulus field roughly along the Ohio River where showers and thunderstorms are in the process of erupting. These will dot the landscape through the afternoon into the early evening hours with localized and brief IFR conditions where they hit. The thunderstorm activity will diminish quickly with sunset. However, a passing weak disturbance may potentially bring an increase in shower activity late in the night across our northern counties so included a VCSH mention late at PKB, CKB and EKN. Otherwise, areas that receive rain this afternoon will likely see some fog later tonight. I painted a period of MVFR conditions in the TAFs later tonight for now and later shifts will have to fine tune that once we know where the rain falls. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... ALTERNATE SCENARIOS: Timing and placement of afternoon thunderstorms will vary. Fog could be locally dense tonight where rain falls this afternoon. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H M M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z TUESDAY... No widespread IFR conditions expected. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ABE/JSH NEAR TERM...ABE SHORT TERM...JSH LONG TERM...JSH AVIATION...ABE
Hazardous weather outlook, Jul 20, 6:07 AM EDT, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 607 AM EDT Mon Jul 20 2020 WVZ005-006-013>016-018-024-027>030-211015- Wayne-Cabell-Lincoln-Putnam-Kanawha-Roane-Calhoun-Mingo-Clay-Braxton- Gilmer-Lewis- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for portions of central, southern and western West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms and excessive rainfall this afternoon and evening. Heat indices are forecast to reach the mid 90s this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, and a marginal risk for excessive rainfall Tuesday, all mainly during the afternoons and evenings. High temperatures and humidity may warrant heat advisories Tuesday and Wednesday afternoons. Heat indices are currently forecast to reach the upper 90s to near 100 Tuesday and Wednesday afternoons, and the mid to upper 90s Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ007>011-017-019-020-031-032-211015- Mason-Jackson WV-Wood-Pleasants-Tyler-Wirt-Ritchie-Doddridge- Harrison-Taylor- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for portions of northern and western West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for excessive rainfall this afternoon and evening. Heat indices are forecast to reach the mid 90s this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, and a marginal risk for excessive rainfall Tuesday, all mainly during the afternoons and evenings. High temperatures and humidity may warrant heat advisories Monday and Tuesday afternoons. Heat indices are currently forecast to reach the upper 90s to near 100 Tuesday afternoon, and the mid to upper 90s Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-211015- Perry-Morgan- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for Perry and Morgan counties in east-central Ohio. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, mainly during the afternoons and evenings. Heat indices are forecast to reach the mid 90s Tuesday and Wednesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ025-026-211015- Logan-Boone- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for Boone and Logan counties in southern West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms this afternoon and evening. Heat indices are forecast to reach the lower to mid 90s this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, and a marginal risk for excessive rainfall Tuesday, all mainly during the afternoons and evenings. Heat indices are forecast to reach the lower to mid 90s Tuesday and Wednesday afternoons. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-211015- Greenup-Carter-Boyd-Lawrence KY- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for northeast Kentucky. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms and excessive rainfall this afternoon and evening. Heat indices are forecast to reach the mid 90s this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, mainly during the afternoons and evenings. High temperatures and humidity may warrant heat advisories Tuesday and Wednesday afternoons. Heat indices are currently forecast to reach the upper 90s to near 100 Tuesday afternoon, and the mid to upper 90s Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ075-076-083>087-211015- Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Lawrence OH- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for much of southeast Ohio. .DAY ONE...Today and Tonight. There is a slight risk for excessive rainfall this afternoon and evening. Heat indices are forecast to reach the mid 90s this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, mainly during the afternoons and evenings. High temperatures and humidity may warrant heat advisories Tuesday and Wednesday afternoons. Heat indices are currently forecast to reach the upper 90s to near 100 Tuesday afternoon, and the mid to upper 90s Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-039-040-519>526-211015- Dickenson-Buchanan-McDowell-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for southwest Virginia, portions of extreme southern West Virginia, and the northern and central mountains of West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms and excessive rainfall this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, and a marginal risk for excessive rainfall Tuesday, all mainly during the afternoons and evenings. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ034-515>518-211015- Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is the southern mountains of West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, and a marginal risk for excessive rainfall Tuesday, all mainly during the afternoons and evenings. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. TRM
In the hours before
Special weather statement, Jul 20, 3:46 PM EDT, 2 hours 38 minutes before
Special Weather Statement National Weather Service Charleston WV 346 PM EDT Mon Jul 20 2020 WVZ030-031-039-040-202030- Barbour-Harrison-Upshur-Lewis- 346 PM EDT Mon Jul 20 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS...NORTHERN UPSHUR...WEST CENTRAL BARBOUR AND SOUTHEASTERN HARRISON COUNTIES... At 346 PM EDT, a strong thunderstorm was located over Jackson Mill, or near Weston, moving east at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Buckhannon, Weston, Philippi, Audra State Park, Jackson Mill, Lost Creek, Jane Lew, Volga, Lorentz, Century, Tallmansville, Overhill, Hodgesville and Horner. This includes the following highways... Interstate 79 between mile markers 99 and 111. Route 33 between mile markers 4 and 17. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3909 8054 3919 8048 3916 8001 3886 8013 TIME...MOT...LOC 1946Z 288DEG 16KT 3909 8043 08
Special weather statement, Jul 20, 4:02 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
402 PM EDT Mon Jul 20 2020
KYZ102-103-WVZ005-202045-
Boyd-Carter-Wayne-
402 PM EDT Mon Jul 20 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BOYD...EAST CENTRAL
CARTER AND NORTHWESTERN WAYNE COUNTIES...
At 402 PM EDT, a strong thunderstorm was located over Rush, or 7
miles east of Grayson, moving east at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Durbin, Rush, Burnaugh, Centerville, Lockwood and Mavity.
This includes Interstate 64 in Kentucky between mile markers 182 and
191.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3840 8261 3821 8251 3823 8261 3826 8260
3827 8262 3826 8270 3825 8271 3825 8272
3828 8284 3834 8289
TIME...MOT...LOC 2002Z 262DEG 6KT 3832 8281
08Special weather statement, Jul 20, 4:17 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
417 PM EDT Mon Jul 20 2020
WVZ013>015-202115-
Kanawha-Lincoln-Putnam-
417 PM EDT Mon Jul 20 2020
...A STRONG THUNDERSTORM WILL AFFECT PUTNAM...NORTHWESTERN KANAWHA
AND NORTHEASTERN LINCOLN COUNTIES...
At 417 PM EDT, a strong thunderstorm was located over Teays Valley,
or near Winfield, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Charleston, Nitro, Winfield, Hamlin, Jefferson, South Charleston, St.
Albans, Dunbar, Hurricane, Sissonville, Eleanor, Poca, Cross Lanes,
Pinch, Alum Creek, Institute, Tornado, Elkview, Teays Valley and Coal
Fork.
This includes the following highways...
Interstate 79 between mile markers 1 and 14.
Interstate 77 in West Virginia between mile markers 96 and 117.
Interstate 64 in West Virginia between mile markers 32 and 57.
West Virginia Turnpike between mile markers 94 and 95.
Route 119 between mile markers 66 and 80.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3837 8210 3838 8205 3843 8205 3865 8187
3864 8170 3856 8163 3861 8152 3856 8149
3855 8146 3842 8137 3823 8167 3828 8217
TIME...MOT...LOC 2017Z 276DEG 18KT 3847 8194
08Special weather statement, Jul 20, 4:56 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
456 PM EDT Mon Jul 20 2020
WVZ030-039-040-525-202130-
Barbour-Northwest Randolph-Upshur-Lewis-
456 PM EDT Mon Jul 20 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RANDOLPH...
NORTHEASTERN LEWIS...NORTHERN UPSHUR AND SOUTHWESTERN BARBOUR
COUNTIES...
At 456 PM EDT, a strong thunderstorm was located near Stonewall
Jackson, or near Weston, moving east at 15 mph.
Locations impacted include...
Buckhannon, Audra State Park, Belington, Junior, Womelsdorf
(Coalton), Volga, Ellamore, Lorentz, Tallmansville, Overhill,
Hodgesville and Horner.
This includes the following highways...
Interstate 79 between mile markers 97 and 102.
Route 33 between mile markers 1 and 31.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3895 8045 3907 8045 3911 7996 3895 7992
3882 8002
TIME...MOT...LOC 2056Z 273DEG 15KT 3900 8035
08Special weather statement, Jul 20, 5:14 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Charleston WV
514 PM EDT Mon Jul 20 2020
WVZ015-016-027-202200-
Clay-Roane-Kanawha-
514 PM EDT Mon Jul 20 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KANAWHA...SOUTH
CENTRAL ROANE AND SOUTHWESTERN CLAY COUNTIES...
At 514 PM EDT, a strong thunderstorm was located near Elkview, or 8
miles northeast of Charleston, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Charleston, Sissonville, Clendenin, Pinch, Elkview, Glen and
Procious.
This includes the following highways...
Interstate 79 between mile markers 1 and 24.
Interstate 77 in West Virginia between mile markers 103 and 114.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 3841 8174 3855 8163 3856 8120 3843 8109
3829 8123
TIME...MOT...LOC 2114Z 275DEG 20KT 3846 8155
08Special weather statement, Jul 20, 5:57 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
557 PM EDT Mon Jul 20 2020
WVZ013-025-026-202300-
Boone-Lincoln-Logan-
557 PM EDT Mon Jul 20 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LINCOLN...NORTHERN
LOGAN AND CENTRAL BOONE COUNTIES...
At 557 PM EDT, a strong thunderstorm was located over Chapmanville,
or 10 miles north of Logan, moving east at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Madison, Logan, Chapmanville, Chief Logan State, Van, Wharton, Bald
Knob, Harts, Amherstdale-Robinette, Mount Gay-Shamrock, Danville,
West Logan, Mitchell Heights, Turtle Creek, Prenter, Blair, Sharples
and Jeffrey.
This includes Route 119 between mile markers 30 and 50.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 3795 8215 3807 8210 3807 8167 3795 8156
3794 8156 3793 8157 3792 8157 3782 8159
3779 8189
TIME...MOT...LOC 2157Z 268DEG 6KT 3800 8205
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:46 PM EDT | Special Weather Statement | RLX | Upshur | 44 min |
| Jul 20, 4:17 PM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 58 min |
| Jul 20, 4:56 PM EDT | Special Weather Statement | RLX | Upshur | 34 min |
| Jul 20, 5:14 PM EDT | Special Weather Statement | RLX | Kanawha | 46 min |
| Jul 20, 5:21 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha | 54 min |
| Jul 20, 5:45 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Nicholas, Roane | 49 min |
| Jul 20, 5:57 PM EDT | Special Weather Statement | RLX | Boone, Logan | 63 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.